Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 55, NWS St. Louis, MO

March 12, 2020Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 12, 2020, 4:21 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Mar 12, 2020, 4:21 PM CDT (21:21 UTC)
Expired
Mar 13, 2020, 11:50 PM CDT
In force
31 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.42 ft at Mar 12, 2020, 8:00 PM CDT.

actionminormoderate202503/1203/1303/1403/15
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

053 
WGUS43 KLSX 122121
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
421 PM CDT Thu Mar 12 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

                   Missouri River at Hermann
                   

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-140321-
/O.NEW.KLSX.FL.W.0055.200312T2121Z-200314T0450Z/
/HRNM7.1.ER.200312T1841Z.200312T2030Z.200312T2250Z.NO/
421 PM CDT Thu Mar 12 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* until Friday evening.
* At  3:30 PM Thursday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* The river is forecast to continue to fall to below flood stage by 
  late this afternoon.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/13  03/14  03/15  03/16  03/17

Missouri River
  Hermann         21.0   21.20      20.2   18.9   18.7   19.1   19.2

&&

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       


$$
2 follow-up statements
014 
WGUS83 KLSX 130153
FLSLSX
Flood Statement
National Weather Service St Louis MO
853 PM CDT Thu Mar 12 2020

...The flood warning continues for the following river in 
Missouri...

 
  Missouri River near Chamois...Gasconade...Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-140152-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200313T0600Z.NO/
853 PM CDT Thu Mar 12 2020

The Flood Warning continues for
  the Missouri River near Chamois
* until Saturday afternoon.
* At  7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage by 
  after midnight tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/13  03/14  03/15  03/16  03/17

Missouri River
  Chamois         17.0   17.00      16.6   15.1   15.8   16.5   16.2


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-140152-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200311T1540Z.200313T0600Z.000000T0000Z.NO/
853 PM CDT Thu Mar 12 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until further notice.
* At  6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.3 feet by Monday morning.
* Impact:  At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/13  03/14  03/15  03/16  03/17

Missouri River
  Gasconade       22.0   22.70      23.8   22.3   22.3   23.3   23.0


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-140152-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-200320T1312Z/
/HRNM7.1.ER.200312T1841Z.200313T0600Z.200319T0712Z.NO/
853 PM CDT Thu Mar 12 2020

The Flood Warning continues for
  the Missouri River at Hermann
* until Friday March 20.
* At  8:30 PM Thursday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.5 feet by after midnight 
  tonight, then fall below flood stage early Thursday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/13  03/14  03/15  03/16  03/17

Missouri River
  Hermann         21.0   21.43      21.4   20.2   20.4   21.4   21.4


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
520 
WGUS83 KLSX 131458
FLSLSX
Flood Statement
National Weather Service St Louis MO
958 AM CDT Fri Mar 13 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Missouri River near Chamois

  Missouri River at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-131528-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200312T1248Z.NO/
958 AM CDT Fri Mar 13 2020

The Flood Warning is cancelled for
  the Missouri River near Chamois.
* At  7:40 AM Friday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at  7:48 AM Thursday.
* The river will continue falling to 15.2 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/14  03/15  03/16  03/17  03/18

Missouri River
  Chamois         17.0   16.50      15.2   15.0   15.7   16.2   16.1


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-131528-
/O.CAN.KLSX.FL.W.0055.000000T0000Z-200320T0000Z/
/HRNM7.1.ER.200312T1841Z.200313T0130Z.200318T1800Z.NO/
958 AM CDT Fri Mar 13 2020

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At  9:30 AM Friday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 7:36 AM Thursday.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/14  03/15  03/16  03/17  03/18

Missouri River
  Hermann         21.0   20.65      19.9   19.5   20.1   20.8   21.1


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

Maples

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 3:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Mar 12, 3:30 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
330 PM CDT Thu Mar 12 2020

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 330 PM CDT Thu Mar 12 2020

(Tonight - Friday)

Surface low as of 2000 UTC was located near KVIH and will continue
to move eastward over the next few hours. All eyes will be on the
trailing cold front which extends to the south/southwest. Latest
visible satellite imagery has shown the development of some cumulus
along the boundary. The expectation is for thunderstorm development
in the 2100-2200 UTC time frame along the front, most likely near or
on top off Reynolds/Iron/Madison counties in Missouri. There should
be a very narrow (~1-2 hour) window for severe weather across this
area and vicinity as supercells develop. The bigger severe weather
threat has shifted just a bit southeastward and largely out of our
area, but still need to closely monitor far southern sections of the
CWA. These supercells, if they can develop rapidly enough over our
area, will have the potential for tornadoes and large hail. The low-
level environment is supportive of tornadic development due to very
high low-level shear and storm-relative helicity, as well as low
LCL's.

The cold front should exit the CWA around 0000 UTC this evening,
pushing any threat for severe weather well southeast of the CWA with
winds out of the northwest behind the boundary. Cooler temperatures,
along with dry weather, is forecast for the remainder of tonight and
Friday. Lows tonight are expected to be in the 30s, with highs on
Friday in the upper 40s to lower 50s.

Gosselin

.LONG TERM...  (Friday Night through Next Thursday)
Issued at 330 PM CDT Thu Mar 12 2020

(Friday Night - Saturday Night)

Another system is still on track to affect the region Friday night
through Saturday night, mainly bringing a cold rain. However, the
Canadian airmass appears cold and dry enough to support snow across
far northern sections of the forecast area late Friday night through
Saturday morning. A dusting to as much as 2 inches is possible from
near KIRK>>KUIN, but this should not lead to many impacts given it
is likely to mainly, if only, accumulate on grassy and elevated
surfaces. There is some potential for higher amounts given strong
low/midlevel frontogenesis indicative of possible enhanced snow
bands. In addition, sleet may be possible to the south of the area
of snow given a warm nose aloft and a fairly cold/deep layer below.
However, with surface temperatures above freezing, any sleet likely
would not accumulate whatsoever. The precipitation (in the form of
rain at this point after surface temperatures warm) should exit from
WNW>>ESE late Saturday afternoon into the early evening.

Temperatures are forecast to be near normal each night, with lows
ranging from the upper 20s to mid 30s. Highs on Saturday will be
quite chilly for the middle of March given the widespread
precipitation and low cloud cover. Temperatures will only reach the
upper 30s to low 40s, or about 10 degrees below normal for the date.

(Sunday - Next Thursday)

Dry and seasonably cool temperatures are likely to end the weekend.
Moderating temperatures along with a return to wet weather in the
form of showers appears likely early/middle of next week. Right now,
the best chances appear to be on Monday night as well as
Wednesday/Wednesday night.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1235 PM CDT Thu Mar 12 2020

A cluster of thunderstorms is currently crossing the Mississippi
River and will continue to move eastward early this afternoon.
More isolated to scattered shower activity is expected behind this
area, with another round of thunderstorms developing along the
trailing cold front south of the terminals in southeast Missouri
late this afternoon. Winds should predominantly stay
east/southeast just north of a warm front across the terminals,
before coming out of the northwest behind the cold front this
evening. Winds may also gust in the 20-25 knot range overnight
tonight. Ceilings are a bit all of the place, but generally should
improve through the day. Behind the front, VFR conditions are
forecast areawide.

SPECIFICS FOR KSTL:

Thunderstorms are currently exiting the terminal. Scattered
showers are possible the next few hours, but current thinking is
that redevelopment of storms should be south of the terminal this
afternoon along a cold front. Behind the front, winds will become
out of the northwest and become gusty overnight tonight. Ceilings
will likely be a bit variable, but should improve to VFR
conditions by early this evening, if not a bit earlier.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 12, 12:14 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1214 PM CDT Thu Mar 12 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131715-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
1214 PM CDT Thu Mar 12 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms likely this afternoon through late this afternoon.
Scatteredstrong to severe storms possible, mainly across portions of
southeast Missouri and southern Illinois. The main threats will be
tornadoes, damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Chance of a rain/snow mix across portions of northeast Missouri and
west central Illinois late Friday night, early Saturday morning.
Minor snowfall accumulations possible, mainly on elevated/grassy
surfaces.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between Noon and 6 PM.

Gosselin

In the hours before

Local storm report, Mar 12, 1:24 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 W EDEN                38.12N 89.70W
03/12/2020  M0.25 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

MAPLES
Local storm report, Mar 12, 1:37 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             PERRY                   39.78N 90.74W
03/12/2020  E0.70 INCH       PIKE               IL   PUBLIC

&&

TILLY
Local storm report, Mar 12, 1:52 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HEAVY RAIN       CATAWISSA               38.42N 90.78W
03/12/2020  M1.10 INCH       FRANKLIN           MO   TRAINED SPOTTER

            BRIEF HEAVY RAIN CAUSED SOME PONDING ON
            ROADS WHILE RAIN WAS ONGOING.

&&

TILLY
Local storm report, Mar 12, 1:56 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             2 ESE TILDEN            38.20N 89.65W
03/12/2020  M1.00 INCH       RANDOLPH           IL   PUBLIC

            REPORT SUBMITTED VIA MPING. TIME ESTIMATED
            BY RADAR.

&&

MAPLES
Local storm report, Mar 12, 3:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     4 SE BLOOMSDALE         37.97N 90.16W
03/12/2020                   STE. GENEVIEVE     MO   PUBLIC

            MULTIPLE TREES DOWN. AN AWNING WAS LIFTED
            AND REMOVED FROM A PRIVATE RESIDENCE JUST
            NORTH OF HIGHWAY 61.

&&

MAPLES
Local storm report, Mar 12, 3:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT THU MAR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HEAVY RAIN       1 NE ANTONIA            38.38N 90.45W
03/12/2020  U1.25 INCH       JEFFERSON          MO   PUBLIC

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:40 PM CDTRiver Flood WarningLSXCallaway, Osage72 hr
Mar 12, 6:05 AM CDTDense Fog AdvisoryLSXAudrain, Callaway, Crawford, Franklin, Gasconade, Iron and 19 more4 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.